MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH STONE CONE NITINOL UROLOGICAL RETRIEVAL COIL; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC - MARLBOROUGH STONE CONE NITINOL UROLOGICAL RETRIEVAL COIL; DISLODGER, STONE, FLEXIBLE
Model Number M0063903100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual analysis of the returned device found the device was returned in one piece.The core wire pulled out when trying to close the device.Furthermore, the core wire was broken into two pieces.The blue sheath and white heat shrink were found accordion.Moreover, the white shrink was torn.In addition, the blue/ green shrink was pulled away from distal stop.Evaluation concluded that the broken core wire most likely caused by the lithotripter during the procedure.Therefore, the most probable root cause for this complaint event is caused by other device.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol urological retrieval coil was used in the ureter during a ureterolithotomy procedure on (b)(6) 2017.According to the complainant, during the procedure, the handle end of the blue sheath accordioned when attempting to close the device.The coil failed to close and there was difficulty removing the device from the ureter.Device was disassembled and was removed from the patient.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results; core wire broken.

Brand Name
STONE CONE NITINOL UROLOGICAL RETRIEVAL COIL
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key6649024
Report Number3005099803-2017-01763
Device Sequence Number19113228
Product Code FGO
UDI-Device Identifier08714729430209
UDI-Public(01)08714729430209(17)20180430(10)D86221
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063903100
Device Catalogue Number390-310
Device Lot NumberD86221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2017
Initial Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR